Format

Send to

Choose Destination
See comment in PubMed Commons below
Neurology. 2002 Jan 8;58(1):130-3.

Cerebral vasoconstriction and stroke after use of serotonergic drugs.

Author information

  • 1Department of Neurology, Massachusetts General Hospital, Boston, MA 02114, USA. asinghal@partners.org

Abstract

Serotonin (5-hydroxytryptamine) is a potent vasoconstrictor amine. The authors report three patients who developed thunderclap headache, reversible cerebral arterial vasoconstriction, and ischemic strokes (i.e., the Call-Fleming syndrome). The only cause for vasoconstriction was recent exposure to serotonergic drugs in all patients, and to pseudoephedrine in one patient. These cases, and the literature, suggest that the use of serotonin-enhancing drugs can precipitate a cerebrovascular syndrome due to reversible, multifocal arterial narrowing.

PMID:
11781419
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk